# SDR HYIA20190920001

- Difficulty date: September 19, 2019
- Submitted: September 20, 2019
- Operation: Air carrier
- Aircraft: N494BC
- Make and model: Cessna 402C
- Aircraft serial: C4020308
- Aircraft time: 35,416 hours, 20,624 cycles
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Beam
- Part number: 56541097
- Condition: Cracked
- Location: Rt Pylon
- Part time: 35,416 hours, 20,624 cycles
- Stage of operation: IN
- How discovered: X
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING X-RAY INSPECTION OF THE RIGHT HAND INBOARD ENGINE BEAM TO SATISFY THE REQUIREMENT OF AD 97-26-16, A CRACK WAS IDENTIFIED TRAVELING IN A DIRECTION TRANSVERSE TO THE LENGTH OF THE BEAM ACROSS THE TOP OF THE ENGINE BEAM ASSEMBLY. THIS CRACK IS LOCATED APPROXIMATELY 14.219 INCHES AFT OF THE FRONT EDGE OF THE ENGINE BEAM IN THE AREA OF THE AFT ENGINE MOUNT BRACKET’S, FORWARD ATTACH POINT. THIS CRACK WAS NOT VISIBLE DUE TO THE INSTALLATION OF SK414-19B INSTALLED TO SATISFY MEB85-03R2, MODIFYING THE AFT ENGINE BEAM MOUNTS. THIS CRACK IS NOT LOCATED IN AN AREA OF INSPECTION DESCRIBED IN AD2015-07-03.  AFTER REMOVAL OF THE SERVICE KIT DOUBLERS, VISUAL CONFIRMATION OF THE CRACK WAS MADE AND THE CRACK WAS MEASURED AT 1.592 IN AND TRAVELING UP THE LEFT FACE OF THE BEAM, CONTINUING ACROSS THE TOP OF THE BEAM THROUGH BOTH RADII, APPROXIMATELY 1.470 INCHES, AND FINALLY TRAVELLING DOWN THE RIGHT FACE OF THE BEAM APPROXIMATELY 2.157 INCHES.  THIS CRACK IS IN EXCESS OF ALLOWABLE LIMITS PROVIDED BY SK414-19B SEC 1, PARAGRAPH 2, PART C OF SK414-19B. UPON REMOVAL OF THE SERVICE KIT DOUBLERS, THE QUALITY OF WORKMANSHIP FOR THE INSTALLATION CAN BEST BE DESCRIBED AS ‘POOR’, WITH MULTIPLE ELONGATED HOLE LOCATIONS WITH POOR EDGE DISTANCE AND HOLES THAT HAD NOT BEEN DEBURRED.  THIS BEAM WAS LAST RADIOGRAPHED 9,454 FLIGHT HOURS PRIOR TO THIS EVENT. THE BEAM ASSEMBLY WILL BE REPLACED USING NEW PARTS, AND WE ARE PROACTIVELY EVALUATING OPTIONS FOR IMPROVED INSPECTION PROCEDURES TO FACILITATE THE IDENTIFICATION OF POTENTIAL FUTURE DISCREPANCIES.
